Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 28, 2021, 3:30 AM HST. It took effect at Jan 28, 2021, 6:00 PM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 3:30 AM HST (13:30 UTC)
- In effect from
- Jan 28, 2021, 6:00 PM HST
- Expired
- Jan 28, 2021, 3:36 AM HST
- In force
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
056 WHHW70 PHFO 281330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Thu Jan 28 2021 PHZ120-121-290230- /O.UPG.PHFO.SC.Y.0004.000000T0000Z-210129T1600Z/ /O.NEW.PHFO.GL.W.0003.210128T1330Z-210129T0400Z/ /O.NEW.PHFO.SC.Y.0008.210129T0400Z-210129T1600Z/ Pailolo Channel-Alenuihaha Channel- 330 AM HST Thu Jan 28 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST FRIDAY... * WHAT...For the Gale Warning, east winds 25 to 35 kt, with higher gusts, and seas 8 to 12 feet. For the Small Craft Advisory, east winds 20 to 30 kt, with higher gusts, and seas 7 to 10 feet expected. * WHERE...Pailolo and Alenuihaha Channels. * WHEN...For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 AM HST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-290230- /O.UPG.PHFO.SC.Y.0007.000000T0000Z-210129T1600Z/ /O.NEW.PHFO.GL.W.0003.210128T1330Z-210129T0400Z/ /O.EXB.PHFO.SC.Y.0004.210129T0400Z-210129T1600Z/ Maalaea Bay- 330 AM HST Thu Jan 28 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt, with higher gusts. For the Small Craft Advisory, north winds 20 to 30 kt, with higher gusts. * WHERE...Maalaea Bay. * WHEN...For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 AM HST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122>124-290230- /O.CON.PHFO.SC.Y.0004.000000T0000Z-210129T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 330 AM HST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 20 to 30 knots, with higher gusts. Seas 6 to 10 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Big Island Windward Waters, Big Island Leeward Waters, Big Island Southeast Waters. * WHEN...Through early Friday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
277 WHHW70 PHFO 281336 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Thu Jan 28 2021 PHZ120-121-290400- /O.CON.PHFO.GL.W.0003.000000T0000Z-210129T0400Z/ /O.CAN.PHFO.SC.Y.0008.210129T0400Z-210129T1600Z/ Pailolo Channel-Alenuihaha Channel- 336 AM HST Thu Jan 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 35 kt, with higher gusts, and seas 8 to 12 feet. * WHERE...Alenuihaha Channel and Pailolo Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-290400- /O.CON.PHFO.GL.W.0003.000000T0000Z-210129T0400Z/ /O.CAN.PHFO.SC.Y.0004.210129T0400Z-210129T1600Z/ Maalaea Bay- 336 AM HST Thu Jan 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 25 to 35 kt, with higher gusts. * WHERE...Maalaea Bay. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122>124-290400- /O.CON.PHFO.SC.Y.0004.000000T0000Z-210129T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 336 AM HST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds 20 to 30 knots, with higher gusts. Seas 6 to 10 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters, Maui County Leeward Waters, Big Island Windward Waters, Big Island Leeward Waters, Big Island Southeast Waters. * WHEN...Through early Friday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:29 AM HST, 1 minute earlier.
Area forecast discussion, Jan 28, 3:29 AM HST, 1 minute before
Area Forecast Discussion National Weather Service Honolulu HI 329 AM HST Thu Jan 28 2021 .SYNOPSIS... High pressure north of the state will keep breezy trades in place through Saturday, with a slight easing in the trade wind speeds expected on Sunday. Showers will favor windward and mauka areas with a few showers reaching leeward areas from time to time. An old front will likely bring an increase in showers to the islands on Friday however. The trades will diminish and shift southerly early next week in advance of a cold front. The cold front is expected to bring a more widespread rainfall event Tuesday through Wednesday of next week, with cooler and breezy conditions behind the front. && .DISCUSSION... Currently at the surface, a 1030 mb high is centered around 1000 miles north-northeast of Honolulu, and is driving breezy to locally windy trades across the island chain early this morning. Infrared satellite imagery shows partly to mostly cloudy in windward areas, with clear to partly cloudy in conditions in most leeward locales. Meanwhile, radar imagery shows scattered showers moving into windward areas, with a few showers making the trip over the mountains into leeward locales from time to time. Main short term focus revolves around trade wind trends and an increase in showers associated with old frontal remnants moving through on Friday. High pressure will build slowly southward and closer to the islands today and tonight, before becoming absorbed into a new re-enforcing high building southward far to the north of the state Friday through the weekend. The gradient will remain rather tight across the islands through the period, particularly today. Low level inversion heights are forecast to hover around 5 kft, and these stable conditions will produce windy conditions across much of the state. The strongest winds are expected across Maui County and the Big Island where the terrain will most effectively accelerate the winds. As a result, a Wind Advisory has been issued for Maui County and the Big Island through 6 PM this evening. The high will weaken slightly tonight, and this should allow the trades to ease to breezy levels statewide, with these breezy conditions then expected through the weekend. The trades are forecast to diminish on Monday, then become disrupted and shift southerly Tuesday in advance of a cold front. Breezy north to northwest winds are then expected following the cold frontal passage on Wednesday, ushering in some cooler air. As for the remaining details, typical trade wind weather is expected today through the weekend. Showers will favor windward and mauka areas and a few showers will reach leeward areas from time to time. We expect an increase in shower coverage on Friday however, particularly over windward areas, as both the GFS and ECMWF show some old frontal remnants sliding southward through the islands. This will likely send a few more showers into leeward communities as well. Drier trade wind weather is expected for Monday, with fewer windward and mauka showers. The lighter winds will also allow for some leeward shower development in the afternoon hours as a result of localized sea breeze development. A cold front will likely bring more widespread rainfall to the islands beginning Tuesday and continue through Wednesday as it slides down the island chain. This front will also bring the potential for some locally heavy rainfall and thunderstorms. && .AVIATION... Brief MVFR will be possible within heavier showers along windward coasts and slopes through the early morning, but otherwise prevailing VFR can be expected through the forecast period. Breezy trades have remained gusty at times during the overnight period and are forecast to become locally strong during the day. AIRMET Tango for leeward mechanical turbulence and strong low-level winds therefore remains in effect. && .MARINE... A strong high far north of the state will keep breezy to locally strong, and isolated gale-force, easterly trade winds in place through Friday. A slight decrease in trade winds into the moderate to breezy range will develop by this weekend, as high pressure far north of the area weakens. Large surf along east facing shores will continue through Friday morning. The easterly trade wind swell will gradually decrease from Friday afternoon through the weekend as the high pressure system north of the area weakens. With the winds increasing this morning; a Gale Warning has been issued for the Pailolo and Alenuihaha Channels, and Maalaea Bay, through this afternoon. A Small Craft Advisory for all other Hawaiian waters is in effect through early Friday morning, as is a High Surf Advisory (HSA) for exposed east facing shores. The current small northwest swell will continue to hold through today with a slight reinforcing bump tonight. A new moderate, long-period northwest swell will spread across the area late Friday, and continue through Saturday night. Northwest swell heights will slowly lower from Sunday into early next week. Forerunners of a small, long-period north-northeast swell will likely arrive today and continue through the weekend. The current small out-of-season southwest swell will slowly drop through Friday morning. Otherwise, expect small background south swells Friday afternoon into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Friday for Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-Big Island North and East. Wind Advisory until 6 PM HST this evening for Molokai-Lanai- Kahoolawe-Maui Windward West-Maui Leeward West-Maui Central Valley-Windward Haleakala-Leeward Haleakala-South Big Island-Big Island North and East-Kohala. Small Craft Advisory until 6 AM HST Friday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning until 6 PM HST this evening for Maalaea Bay-Pailolo Channel-Alenuihaha Channel. && DISCUSSION...Jelsema AVIATION...JVC MARINE...Kinel
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:13 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 12 hr |
| Jan 28, 3:30 AM HST | Gale Warning | HFO | 12 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.